CSN Login
Members Online: 5

nexavar side effects starting

adobe
Posts: 72
Joined: Feb 2012

I was really happy, until this morning. After not being able to tolerate Votrient, made liver enzinmes go up, I started on Nexavar. So encouraged, after over 2 weeks, no side effects. However, this morning I woke up itching, and with red swollen hands with small blisters. Has anyone had this happen, and do the side effects go away over time? I think I will have to call my doctor and let him know. Not a happy camper this morning.

Texas_wedge's picture
Texas_wedge
Posts: 2807
Joined: Nov 2011

adobe, were the side-effects not mentioned you in advance? What you describe are the most frequent reactions. You should have leaflets detailing side-effects and much other information. Anyway, the link below will give you plenty of useful data.

http://www.drugs.com/pro/nexavar.html

Some clinicians take the view that if you don't suffer side-effects you won't get the benefits either.

adobe
Posts: 72
Joined: Feb 2012

Thanks, Texas, nice to hear from you. Yes, I got all the info from the pharmacy and was hoping to escape the skin rashes. Today I have chicken pox looking bumps all over my body along with the hand blisters and face rash. I am thankful I can walk on my feet, tender, but no blisters. called the onocologist yesterday and he stopped the nexavar until I see him next week .This morning I called back to see if there is a med to take to relieve the burn and itch, waiting now for a return call. Using moisturizers, and gloves. Unfortunately. it has put me down on the couch! Have things to do, and cannot do anything.
Can't go to grandaughters basketball game tonight because I look and feel awful. Trying to snap out of it! I will check out the link you sent now. Hope your day is going well!

adobe
Posts: 72
Joined: Feb 2012

Good Morning Texas

It is a better day today. Off the Nexavar for three days - hand and face swelling gone down, but still have a measles like rash all over upper torso. Doc said to take .25 Benadryl, and if no relief in 2 days he will up to a perscription drug and creme. I am using Udderly Smooth and Eucerin Calming Itch Relief as cremes. So thankful that it is subsiding and I do not have to have further treatment for it. However, wondering if it will happen again when back on Nexavar, and how many times I will be on and off the med,
as I know I have to be able to take something.

My question to you today is: What is the difference between a target drug and a chemo drug. I think Votrient was a target drug and Nexavar is a chemo drug?? So much to understand!

Hope your day is going well and you are out on the golf course --we had a beautiful snow storm the last few days, everything is white and sparkling.

foxhd's picture
foxhd
Posts: 1876
Joined: Oct 2011

I'm not on nexavar, but my side affects have varied. A few weeks ago, my hands were red and continually peeled. This week they are fine. Prior to that, pain.I have days of fatigue. We can deal with that. I hope the day doesn't come where the side effects are untolerable. Because we can do this . Right?

adobe
Posts: 72
Joined: Feb 2012

Hello foxhd
I am sorry you have side effects also. And, YES, we can do this--WE HAVE TO! This is so upsetting to me because I have to take something for RCC! I started on votrient, and side effects became untolerable due to high liver enzymes, so now started Nexavar 3 weeks ago.
Side effects caused Doc to stop the drug until I see him next week. Very disapointing.
Thanks for your encouragement, much needed today. Hope you are having a day with minimal side effects!

lbinmsp's picture
lbinmsp
Posts: 266
Joined: Jun 2006

I've been on Sutent and according to everything I've researched, Nexavar and Sutent have similar side effects. I was given a boat-load of information detailing every possible side effect and the pharmacist and someone from my oncologist's staff reviewed them with me as well. The two worst I had were the mouth sores and fatigue. Hang on - hopefully the results will be worth the short-term side effects.

adobe
Posts: 72
Joined: Feb 2012

Was your treatment adjusted or stopped with Sutent. I am taking the max of 400mg. per day.
Doc stopped it yesterday until I see him next week. Do the side effects lessen after being on the drug for awhile? I did hear that Nexavar and Sutent have similar side effects. This is a good site, lots of encouraging people sharing information. Thanks for your reply.

lbinmsp's picture
lbinmsp
Posts: 266
Joined: Jun 2006

My oncologist had me stop Sutent. I had a 'non-documented' side effect of extremely low blood pressure. Plus, the mouth sores made it difficult to even drink water. I've been off for 4 days and feel nearly normal except for some sensitive areas in the mouth. By the way, if you get mouth sores, ask for a prescription for Magic Mouthwash! MIRACLE!!!

From everything I've read about both Sutent and Nexavar - side effects will always be part of it - but you may not get the same ones with every cycle. It's a bumpy ride, that's for sure!

adobe
Posts: 72
Joined: Feb 2012

Good Morning How are you today after being off Sutent for a few days? I have been off Nexavar for 3 days now, side effects getting better, but not gone. Thankyou for the Magic Mouthwash tip. I will ask for some. How long have you been on Sutent, and is this the first time you had to stop the drug? I like your word "cycle" as there seems to be periods of taking and stoping the drug. This is my first cycle with Nexavar.

Nice to hear from you.

adobe
Posts: 72
Joined: Feb 2012

sorry friends - computer acting up too many duplicate postings:{

adobe
Posts: 72
Joined: Feb 2012

sorry friends - computer acting up too many duplicate postings:{

adobe
Posts: 72
Joined: Feb 2012

Good Morning How are you today after being off Sutent for a few days? I have been off Nexavar for 3 days now, side effects getting better, but not gone. Thankyou for the Magic Mouthwash tip. I will ask for some. How long have you been on Sutent, and is this the first time you had to stop the drug? I like your word "cycle" as there seems to be periods of taking and stoping the drug. This is my first cycle with Nexavar.

Nice to hear from you.

adobe
Posts: 72
Joined: Feb 2012

Good Morning How are you today after being off Sutent for a few days? I have been off Nexavar for 3 days now, side effects getting better, but not gone. Thankyou for the Magic Mouthwash tip. I will ask for some. How long have you been on Sutent, and is this the first time you had to stop the drug? I like your word "cycle" as there seems to be periods of taking and stoping the drug. This is my first cycle with Nexavar.

Nice to hear from you.

adobe
Posts: 72
Joined: Feb 2012

Good Morning How are you today after being off Sutent for a few days? I have been off Nexavar for 3 days now, side effects getting better, but not gone. Thankyou for the Magic Mouthwash tip. I will ask for some. How long have you been on Sutent, and is this the first time you had to stop the drug? I like your word "cycle" as there seems to be periods of taking and stoping the drug. This is my first cycle with Nexavar.

Nice to hear from you.

adobe
Posts: 72
Joined: Feb 2012

Thanks everyone, seems we are all in a battle.

garym's picture
garym
Posts: 1651
Joined: Nov 2009

Though not one (as of yet) forced to continue the fight through more extreme measures I draw great inspiration from those of you that are. It is an awesome display of courage, spirit, and fortitude. The rest of us here are blessed by your willingness to share these experiences at least in part because they will help us should the need ever arise. We are in your debt!

God bless you,

Gary

adobe
Posts: 72
Joined: Feb 2012

Nice to hear from you. This is a great site for sharing and encouragement. So glad to be a member!!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network